Alert archive / Oregon / Wind Advisories in 2018

Wind Advisory 30, NWS Medford, OR

November 25, 2018Siskiyou County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Nov 25, 2018, 1:24 PM PST for Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Nov 26, 2018, 10:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2018, 1:24 PM PST (21:24 UTC)
In effect from
Nov 26, 2018, 10:00 PM PST
Expired
Nov 27, 2018, 4:00 PM PST
In force
18 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2018-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2018-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WWUS76 KMFR 252124
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
124 PM PST Sun Nov 25 2018

CAZ081-261200-
/O.NEW.KMFR.WI.Y.0030.181127T0600Z-181127T1800Z/
Central Siskiyou County-
Including the city of Weed
124 PM PST Sun Nov 25 2018

...WIND ADVISORY IN EFFECT FROM 10 PM MONDAY TO 10 AM PST
TUESDAY...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from 10 PM Monday to 10 AM PST
Tuesday. 

* Winds...South to southeast 20 to 30 mph with gusts to 50 mph.

* Timing...Peak wind gusts are expected late Monday night into
  Tuesday morning. 

* Locations include...Along Interstate 5 from Weed to Gazelle and
  just south of Grenada. 

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution. 

&&

$$

ORZ031-261200-
/O.NEW.KMFR.WI.Y.0030.181127T0900Z-181127T2100Z/
Central and Eastern Lake County-
124 PM PST Sun Nov 25 2018

...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST TUESDAY...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from 1 AM to 1 PM PST Tuesday. 

* Winds...South to southwest 25 to 35 mph with gusts to 55 mph. 

* Timing...Peak wind gusts are expected late Monday night through
  Tuesday morning.

* Locations include...Along highway 31 from just north of Paisley
  to Summer Lake.

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

MAS
7 follow-up statements
112 
WWUS76 KMFR 252220
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
220 PM PST Sun Nov 25 2018

CAZ081-261200-
/O.CON.KMFR.WI.Y.0030.181127T0600Z-181127T1800Z/
Central Siskiyou County-
Including the city of Weed
220 PM PST Sun Nov 25 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM MONDAY TO 10 AM PST
TUESDAY...

* Winds...South to southeast 20 to 30 mph with gusts to 50 mph.

* Timing...Peak wind gusts are expected late Monday night into 
  Tuesday morning. 

* Locations include...Along Interstate 5 from Weed to Gazelle 
  and just south of Grenada. 

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ031-261200-
/O.CON.KMFR.WI.Y.0030.181127T0900Z-181127T2100Z/
Central and Eastern Lake County-
220 PM PST Sun Nov 25 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST
TUESDAY...

* Winds...South to southwest 25 to 35 mph with gusts to 55 mph.

* Timing...Peak wind gusts are expected late Monday night 
  through Tuesday morning. 

* Locations include...Along highway 31 from just north of 
  Paisley to Summer Lake. 

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ021-022-261200-
/O.NEW.KMFR.HW.A.0011.181127T0300Z-181127T1500Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Bandon, Port Orford, and Gold Beach
220 PM PST Sun Nov 25 2018

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

The National Weather Service in Medford has issued a High Wind
Watch...which is in effect from Monday evening through Tuesday
morning. 

* Winds...South 30 to 40 mph with gusts to 65 mph, highest at the
  headlands. 

* Timing...Peak wind gusts are expected overnight Monday. 

* Locations include...Beaches and exposed areas from Pistol River
  northward to Cape Arago, including portions of Highway 101.

* Impacts...Travel may be difficult or hazardous, especially for 
  lightweight and high profile vehicles. Loose outdoor objects or 
  materials could get blown about. Tree damage and power outages 
  are possible. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

MAS
887 
WWUS76 KMFR 261141
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
341 AM PST Mon Nov 26 2018

ORZ031-270000-
/O.EXT.KMFR.WI.Y.0030.181127T0900Z-181128T0000Z/
Central and Eastern Lake County-
341 AM PST Mon Nov 26 2018

...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY...

* Winds...South to southwest 25 to 35 mph with gusts to 55 mph.

* Timing...Peak wind gusts are expected early Tuesday morning
  through early Tuesday afternoon.

* Locations include...Along highway 31 from just north of 
  Paisley to Summer Lake. 

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

CAZ081-270000-
/O.CON.KMFR.WI.Y.0030.181127T0600Z-181127T1800Z/
Central Siskiyou County-
Including the city of Weed
341 AM PST Mon Nov 26 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST TUESDAY...

* Winds...South to southeast 20 to 30 mph with gusts to 50 mph.

* Timing...Peak wind gusts are expected late tonight into Tuesday
  morning. 

* Locations include...Along Interstate 5 from Weed to Gazelle 
  and just south of Grenada. 

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ021-022-270000-
/O.CON.KMFR.HW.A.0011.181127T0300Z-181127T1500Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Bandon, Port Orford, and Gold Beach
341 AM PST Mon Nov 26 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

* Winds...South 30 to 40 mph with gusts to 65 mph are possible, 
  highest at the headlands. 

* Timing...Peak wind gusts are expected tonight into early Tuesday
  morning.

* Locations include...Beaches and exposed areas from Pistol 
  River northward to Cape Arago, including portions of Highway 
  101. 

* Impacts...Travel may be difficult or hazardous, especially for 
  lightweight and high profile vehicles. Loose outdoor objects 
  or materials could get blown about. Tree damage and power 
  outages are possible. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
878 
WWUS76 KMFR 262027
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1227 PM PST Mon Nov 26 2018



ORZ021-022-271200-
/O.UPG.KMFR.HW.A.0011.181127T0300Z-181127T1500Z/
/O.NEW.KMFR.HW.W.0012.181127T0300Z-181127T1500Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Bandon, Port Orford, and Gold Beach
1227 PM PST Mon Nov 26 2018

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST
TUESDAY...

The National Weather Service in Medford has replaced the high wind
watch with a High Wind Warning...which is in effect from 7 PM 
this evening to 7 AM PST Tuesday. 

* Winds...South 30 to 40 mph with gusts to 65 mph are possible, 
  highest at the headlands. 

* Timing...Peak wind gusts are expected tonight into early 
  Tuesday morning. 

* Locations include...Beaches and exposed areas from Pistol 
  River northward to Cape Arago, including portions of Highway 
  101. 

* Impacts...Travel may be difficult or hazardous, especially for 
  lightweight and high profile vehicles. Loose outdoor objects 
  or materials could get blown about. Tree damage and power 
  outages are possible. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

&&

$$

ORZ030-271200-
/O.EXA.KMFR.WI.Y.0030.181127T0900Z-181128T0000Z/
Northern and Eastern Klamath County and Western Lake County-
1227 PM PST Mon Nov 26 2018

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from 1 AM to 4 PM PST Tuesday. 

* Winds...South to southwest 25 to 35 mph with gusts to 55 mph.

* Timing...Peak wind gusts are expected late tonight into early
  Tuesday morning. 

* Locations include...The higher terrain north of highway 140. 

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

CAZ081-271200-
/O.CON.KMFR.WI.Y.0030.181127T0600Z-181127T1800Z/
Central Siskiyou County-
Including the city of Weed
1227 PM PST Mon Nov 26 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST TUESDAY...

* Winds...South to southeast 20 to 30 mph with gusts to 50 mph.

* Timing...Peak wind gusts are expected late tonight into 
  Tuesday morning. 

* Locations include...Along Interstate 5 from Weed to Gazelle 
  and just south of Grenada. 

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ031-271200-
/O.CON.KMFR.WI.Y.0030.181127T0900Z-181128T0000Z/
Central and Eastern Lake County-
1227 PM PST Mon Nov 26 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST
TUESDAY...

* Winds...South to southwest 25 to 35 mph with gusts to 55 mph.

* Timing...Peak wind gusts are expected early Tuesday morning 
  through early Tuesday afternoon. 

* Locations include...Along highway 31 from just north of Paisley
  to Summer Lake and the higher terrain east of highway 395. 

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
588 
WWUS76 KMFR 271140
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
340 AM PST Tue Nov 27 2018


ORZ021-022-271500-
/O.CON.KMFR.HW.W.0012.000000T0000Z-181127T1500Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Bandon, Port Orford, and Gold Beach
340 AM PST Tue Nov 27 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...

* Winds...South 30 to 40 mph with gusts to 65 mph, highest at the
  headlands. 

* Timing...Peak wind gusts are expected through 5 AM PST.
  

* Locations include...Beaches and exposed areas from Pistol 
  River northward to Cape Arago, including portions of Highway 
  101. 

* Impacts...Travel may be difficult or hazardous, especially for 
  lightweight and high profile vehicles. Loose outdoor objects 
  or materials could get blown about. Tree damage and power 
  outages are possible. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

&&

$$

CAZ081-271800-
/O.CON.KMFR.WI.Y.0030.000000T0000Z-181127T1800Z/
Central Siskiyou County-
Including the city of Weed
340 AM PST Tue Nov 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* Winds...South to southeast 20 to 30 mph with gusts to 50 mph.

* Timing...Peak wind gusts are expected this morning.
 
* Locations include...Along Interstate 5 from Weed to Gazelle to just
  south of Grenada. 

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ030-031-272345-
/O.CON.KMFR.WI.Y.0030.000000T0000Z-181128T0000Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
340 AM PST Tue Nov 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* Winds...South to southwest 25 to 35 mph with gusts to 55 mph.

* Timing...Peak wind gusts are expected to occur this morning. 

* Locations include...Highway 31 from north of Paisley to south of
  Silver Lake, portions of Highway 395 between Valley Falls and
  Alkali Lake, a small portion of Highway 140 east of Adel, and
  much of the higher terrain.

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

BTL
149 
WWUS76 KMFR 271442
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
642 AM PST Tue Nov 27 2018

ORZ021-022-271545-
/O.CAN.KMFR.HW.W.0012.000000T0000Z-181127T1500Z/
South Central Oregon Coast-Curry County Coast-
642 AM PST Tue Nov 27 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Medford has cancelled the High
Wind Warning. 

Winds peaked along the coast earlier this morning and are 
expected to remain below warning thresholds through the rest of
the day.

$$

CAZ081-271800-
/O.CON.KMFR.WI.Y.0030.000000T0000Z-181127T1800Z/
Central Siskiyou County-
Including the city of Weed
642 AM PST Tue Nov 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* Winds...South to southeast 20 to 30 mph with gusts to 50 mph.

* Timing...Peak wind gusts are expected this morning.

* Locations include...Along Interstate 5 from Weed to Gazelle to 
  just south of Grenada. 

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ030-031-280000-
/O.CON.KMFR.WI.Y.0030.000000T0000Z-181128T0000Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
642 AM PST Tue Nov 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* Winds...South to southwest 25 to 35 mph with gusts to 55 mph.

* Timing...Peak wind gusts are expected to occur this morning.

* Locations include...Highway 31 from north of Paisley to south 
  of Silver Lake, portions of Highway 395 between Valley Falls 
  and Alkali Lake, a small portion of Highway 140 east of Adel, 
  and much of the higher terrain. 

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
BTL
851 
WWUS76 KMFR 271801
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1001 AM PST Tue Nov 27 2018

CAZ081-271915-
/O.EXP.KMFR.WI.Y.0030.000000T0000Z-181127T1800Z/
Central Siskiyou County-
Including the city of Weed
1001 AM PST Tue Nov 27 2018

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

South winds will continue to decrease into the afternoon. 

$$

ORZ030-031-280000-
/O.CON.KMFR.WI.Y.0030.000000T0000Z-181128T0000Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
1001 AM PST Tue Nov 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* Winds...South to southwest 25 to 35 mph with gusts to 55 mph.

* Timing...Peak wind gusts are expected to occur this morning.

* Locations include...Highway 31 from north of Paisley to south 
  of Silver Lake, portions of Highway 395 between Valley Falls 
  and Alkali Lake, a small portion of Highway 140 east of Adel, 
  and much of the higher terrain. 

* Impacts...Travel may be difficult, especially for lightweight 
  and high profile vehicles. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
351 
WWUS76 KMFR 272351
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
351 PM PST Tue Nov 27 2018

ORZ030-031-280100-
/O.EXP.KMFR.WI.Y.0030.000000T0000Z-181128T0000Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
351 PM PST Tue Nov 27 2018

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

Winds have diminished across the area.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 25, 9:03 AM PST, 4 hours 21 minutes earlier.

Area forecast discussion, Nov 25, 9:03 AM PST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Medford OR
903 AM PST Sun Nov 25 2018

.UPDATE...Area web cams are showing dense fog in portions of the
Rogue, Illinois, Scott and lower Klamath River Valleys this
morning. Visibility has been one quarter of a mile or less, so
have issued a dense fog advisory (NPWMFR) until Noon. -Spilde

&&

.PREV DISCUSSION... /Issued 826 AM PST Sun Nov 25 2018/

DISCUSSION...Patchy dense fog developed in the last half hour or
so here at the office and around the airport with visibility down
near or even below one quarter of a mile. Have sent out a nowcast
(NOWMFR) to highlight the areas where reduced visibility could be
problematic this morning (Rogue/Illinois Valleys). Other than
that, the forecast is on track with high pressure in control.

Mainly dry weather will prevail today through Monday. The next
front is expected to arrive at the coast Monday night, then push
inland across the area Tuesday. Expect a period of moderate to
heavy rainfall at the coast, but lighter precipitation inland as
moisture gets squeezed out by the terrain. Some gusty southerly
winds are expected in advance of this system at the coast, in the
Shasta Valley and over the East Side, but they won't be as strong
as the wind event that occurred on Thanksgiving Day. We may need
advisory headlines for the Shasta Valley and the East Side, but it
shouldn't be more than a typical fall blow at the coast. Breezy
conditions may also develop pre-front at the south end of the
Rogue Valley near Ashland Monday night into Tuesday morning.
-Spilde

AVIATION...For the 25/12Z TAFs...IFR low clouds and fog are
expected to persist through mid-morning in the Coquille, Umpqua,
Illinois and lower Klamath Valleys with patchy IFR also in the
Rogue Valley. This will impact KRBG and may produce a brief period
of early morning IFR for KOTH and KMFR. Otherwise, conditions
will be VFR into this evening. Later this evening, a deck of high
clouds will arrive ahead of a cold front. These clouds will hinder
but not altogether prevent the re-development of IFR in the same
west side valleys. -DW

MARINE...Updated 230 AM PST Sunday 25 November 2018...Seas will
continue to diminish this morning. South winds will begin to
increase this afternoon ahead of a strong incoming front, which
will move through Monday into early Tuesday. This will bring heavy
rain, possible gales, and steep wind-driven seas to the area.
Meanwhile, very long period heavy swell will build into the
region, peaking Tuesday night, then slowly subsiding into
Thursday. These waves will pose a significant risk for damage to
bars and harbors, offshore equipment, and other exposed coastal
infrastructure. More fronts will follow Wednesday into Friday, but
they will not be as strong. -DW

PREV DISCUSSION... /Issued 325 AM PST Sun Nov 25 2018/

DISCUSSION...The forecast area this morning is underneath an upper
ridge axis, resulting in stable conditions and fog/low clouds in
most valleys this morning. Fog should transition to low clouds
this morning, but some valleys, including the Umpqua Basin, will
likely keep low clouds into the afternoon. As we head into late
November, data shows a clear trend in clouds clearing later, and
recent days' observations have shown this as well. This is one
reason on some increased uncertainty regarding high temperatures
in West Side valleys today.

We'll call Monday a transition day towards a return to wet
weather. South winds will increase across the forecast area
Monday night into Tuesday ahead of an approaching frontal system.
If we get enough mixing, with the air mass warming, temperatures
could warm to 60 degrees in some West Side Valleys and will be
around 50 on the East Side. On the whole, per expected pressure
gradients and low/mid level wind speeds, this system looks like it
will bring a moderate wind event to the forecast area. The
typical southerly- flow wind-prone areas will see highest winds,
including the coast generally from Cape Blanco southward, Shasta
Valley, and East Side. With not easterly component to the low
level winds and tame MOS guidance output, we don't expect strong
winds in the Rogue Valley at this time.

Moving on to precipitation, the arrival of rainfall at the coast
continues to trend later, and we've made adjustments as
necessary. First rainfall should arrive at the coast Monday night
or early Tuesday morning, then move inland through the day on
Tuesday. Tuesday still looks wet for most of the forecast area. In
terms of rainfall rates, Integrated Vapor Transport (IVT) model
guidance suggests similarly heavy precipitation compared to the
last event. Rainfall rates of .5 in/hr will be possible, though
will likely be the exception and be isolated to the Coast Range.
We'll again keep an eye on rates as it relates to debris flow
potential over wildfire burn scars. Snow levels will start out
high, so snow impacts to roadways are not expected through Tuesday
night are not expected at this time.

The next system's trajectory is different than Tuesday's with the
parent low farther south, but the track of the low into the
coast is still in question, with latest GEFS ensemble member
spread quite large. The farther south the low, the lower the snow
levels, and the farther north, the higher the snow levels. For
now, expect snow levels somewhere between 5000 and 6000 feet
during the majority of the precipitation on Thursday, so we may
have to be concerned about snow impacts to the higher passes. Stay
tuned as this will likely change in the days to come. For more
details, please see the previous long-term discussion from
yesterday's dayshift. Keene

Wednesday through Saturday night...This forecast period will
begin with a major shortwave trough pushing onto the US West
Coast. While the amplitude of the ridges and troughs moving
through the flow begins to differ on the GFS and the ECMWF
beginning about 12Z Friday, the model guidance is well agreed on
an active/unsettled weather pattern continuing across the forecast
area through the long term period. As compared to yesterday, snow
levels have trended upward in the Wednesday through Thursday time
frame because the track of the low pressure system moving into
the area is now expected to be further north. Yesterday the
guidance brought the surface low with the Wednesday-Thursday
frontal system toward the Oregon/California border. Today it
indicates the low moving inland between Florence and Portland.

Sensibly, we expect low to moderate south wind impacts, in the
advisory level range for some areas, Wednesday and Thursday. This
includes the coastal waters, Shasta Valley, the higher terrain of
the east side, and, possibly, the Bear Creek portion of the Rogue
Valley.

Snow levels are expected to be in the in the 5500-6500 foot
range Wed-Thu providing what will probably be pretty wet snow for
elevations below 8kft. Later Thu through Friday snow levels are
likely to fall from 5500 feet into the 4500-3500 foot range and
remain there through Saturday night. Snow amounts Wed morning
through Friday morning are expected to be 4 to 12 inches above
6kft. Rainfall/water amounts for that same period are expected to
be 1-3 inches for the coastal counties, Josephine County, and
Siskiyou County west of the Shasta Valley. 1-3 inches of water is
also expected in the Mount Shasta area southward. The Bear Creek
portion of the Rogue valley and the Shasta valley are expected to
get a half inch to an inch due to downslope flow off of the
Siskiyous and Mount Shasta, respectively. The east side is
expected to get a quarter to half inch in the valleys and a half
inch to an inch in the higher terrain, except in the desert areas
of Lake County, where amounts of a quarter of an inch or less are
expected. -Lutz

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Dense Fog Advisory until noon PST today for ORZ024-026.

CA...Dense Fog Advisory until noon PST today for CAZ080.

Pacific Coastal Waters...Gale Watch from Monday morning through
     late Monday night for PZZ350-356-370-376.
     Small Craft Advisory from 4 AM to 10 AM PST Monday for
     PZZ350-356-376.
     Small Craft Advisory from 10 PM this evening to 10 AM PST
     Monday for PZZ370.

MAS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 8:50 AM PSTDense Fog AdvisoryMFRSiskiyou2 hr
Nov 25, 3:04 AM PSTSmall Craft AdvisoryMFR40 hr
Nov 25, 2:12 PM PSTGale WarningMFR41 hr
Nov 25, 2:12 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas61 hr
Nov 25, 2:20 PM PSTHigh Wind WatchMFRCoos, Curry, Douglas22 hr

Nearby

Wind Advisories in Oregon, 2018Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.